I've been on Rocephin since August. It seemed to make a difference right away. A week of herxing, and then continual improvement.
I've been on many orals in the past 3 years, as well as bicillin, and am also taking Biaxin, Plaquinil, Nystatin, Cholestyramine, and pulsing flagyl twice a week.
I do Rocephin 4 days in a row, then take 3 days off. I noticed early on that on my days off, my symptoms would worsen, especially psych sx.
Three weeks ago I went to the dentist, which meant a big exertion and exposure for me. I have MCS and CFS pre-dating Lyme & co, and it seems like since Lyme, exertions and exposures hit me harder than they did before.
Since that week, I'm back to being in bed full-time, unable to speak or stand most of the time, migraines are back, and I often again need help brushing my own teeth, feeding myself, transferring to the commode, etc.
I've had other outings in the last few months that were just as "risky," but I did not have these horrible crashes like now.
I'm wondering if I have plateaued on Rocephin? Can that happen, where it just stops being as effective?
Frequent Contributor (1K+ posts)
Member # 14107
For some lyme patients, they will knockk the lyme back, and then a co-infection can begin causing problems.
And as your body tries to fight off the co-infection, then the lyme starts becoming a problem again. This is why some llmds treat with so many different meds at once, they are trying to make sure that a co-infections isn't holding you back or causing a back slide
Not saying this is nescesarrily the case for you, but maybe good to talk to your LLMD about it.
But, I have read on this post many times people who said that a particlur med at first worked for them, and then suddenly stopped working, so that is possible too.
-------------------- "few things are harder to put up with than the annoyance of a good example" - Mark Twain Posts: 1008 | From US | Registered: Dec 2007
| IP: Logged |
Usually when you plateau, the dose is doubled to 4 grams per day, or the antibiotic is switched to a different one. Glad to see that you are on other meds with it. What are the doses of the other meds?
IP: Logged |
This may seem odd, but did anything at the dentist (a cleaning, a filling) perhaps set this off? Is it possible you have extra toxins cruising around due to dental work? Just a thought...
I recently had to have a tooth removed due to longstanding infection in an old root canal, and we were careful to treat with Clindamyacin before and after, due to "stirring up toxins".
Posts: 374 | From United States | Registered: Nov 2008
| IP: Logged |
Well, I do know what it was. And in the past, any trip anywhere could set me back months, we just thought I was doing better now, is all.
First off, I can stand a little bit now, sometimes. And I needed x-rays, and I STUPIDLY said I could stand for them, because they were concerned my p-chair's headrest would interfere if I was sitting.
I thought it would just be quick. I forgot about the LEAD VEST, which, in itself, was as heavy and painful as... you guessed it! A lead vest!
Then, I was standing there, and my legs were shaking, and I was sweating, and holding onto the machine to keep from falling over. So, my voice went away, and my muscle strength and everything was gone when I got to the chair.
Then, he would hold out a bit of whatever he wanted me to use to sniff to see if I could tolerate it, and I would go off into a huge coughing fit, which left me in more pain and exhaustion.
So, that's what did it. Too much exertion + too much exposure = massive setback.
But, like I said, I have had worse exertions and worse exposures in the last few months, and not been set back like this. But, not combined, I think.
Also, I was pretty bad the day after, but not horrible, and the following day (again, stupidly), I did all this work from home, in bed, like 5-6 hours in one day. And the next day, I couldn't speak, stand, feed myself, move my legs, etc.
So, it seems to have been that I did not rest aggressively AFTER the dentist appt that was the culprit.
On the other hand, like I say, in the past, I've sometimes bounced back from such days. For instance, getting the PICC line in, which was a helluva lot worse exposure, etc., didn't do me in as bad.
I've got a weird disease combo platter! I'd like the check, please!
Frequent Contributor (1K+ posts)
Member # 15091
It sounds like a combo of the stress and exposure from the dental visit, plus extra work, plus co-infections, plus, perhaps, plateauing from the rocephin. I don't see any Babesia meds there (unless I'm missing something). It seems like it your tx may be inadequate for the co-infections now.
Can you do any detox for the dental work exposures? That might help. Also, you probably need help building up again from the stresses. Are you on anything to strengthen or augment your adrenals?
In my experience, I think you can plateau on the rocephin, probably on anything else, too. Oh, and, I think you already have the check! You just didn't get the dessert!
Posts: 3753 | From around | Registered: Mar 2008
| IP: Logged |
Well, Rumigirl, speaking of stress, the week after the dental appointment, my service dog died. I'd spent the last six months entirely devoted to his care.
His last month was hospice, and grueling. This is the worst loss I've ever had. I'm numb most of the time, and then I periodically wail and sob for hours, which is exhausting and painful.
I've lost my partner, my best friend, my love, my 24/7 assistant, my family, all in one. And, at the funeral in our yard, I hugged people, which I don't normally do unless they are 100% fragrance-free.
Some of the coats were not, and I got toxed out and had a puking migraine after, which eased up after stripping, intense detox bath and loads of vit. C and trisalts.
I used to do coffee enemas (pre-Lyme) for exposure detox as it was the most effective, but I'm too sick and weak to do them now. I use oxygen and vit. C and cholestyramine, etc.
I take liquid glutathione, but when my LLMD had me try nasal/nebulized for a week, I crashed horrifically, so I've never tried it again.
It's very hard to think about this stuff in my haze of grief. To be honest, sometimes it's hard to care. But, I know crawling into a hole and dying won't bring him back, so I'm trying to move forward, somehow.
Yes, I'll talk to LLMD about babs. Right now all we're doing I guess is artem. I thought plaquinil hit babs, but maybe I'm wrong.
But, just to be clear, this crash hit a week before Gadget died. So, his death is not the cause. And physically, I am sloooowly improving, overall.
For anyone who wants to see what a partnership between a service dog and a person severely disabled by Lyme & co looks like, see our youtube videos: